Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Palpitations, breathlessness, nausea, fainting spells. USG says mild hepatomegaly. Is this the cause ?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I am 27 year old guy. I have had symptoms since last 2 years like palpitations, strong heart beat, breath lessness , dizziness, nausea, abdomen pain, sudden blackout, feeling like gonna faint, sweating, extreme weakness in legs and srms. This was just like the symptom of Panic Disorder. Consulted neurophysician ant clear brain MRI. Whenever I have these symptoms, my heartbeat goes upto 105-130 and BP 110-160 (maximum). Consulted a cardiologist, he suggested some blood test, USG abdomen and 2D echocardiogram. Echo was clear except results like Aortic Root=32.4mm (should be less than 22mm) and Left atrium Diameter= 33.1mm (should be less than 22mm). Doctor said Ultrasound is OK and result read- "Mild Hepatomegaly with grade I fatty Liver" and "Liver is mildly enlarged (152.1 mm), "Parenchymal echogenicity is diffusely increased with masking of vascular wall echoes". In blood tests, he found that Vitamin level was very low. It was 126 pg/mL (range 211-911). He said all above symptoms are mainly because of deficiency of vitamin b12 and when I searched on net, found it true that b12 causes this type of symptoms. He prescribed 5 Nurokind Gold (methylcobalami) injections for alternate days and then once every month. And Nexito 5, A to Z capsules, XXXXXXX 60 K (deficiency of D3 was also there in report). My question is are the medicines OK? Secondly Nexito 5 is prescribed as Antidepressant but I don't have any depression or tension. And it is addictive also. Should I take nexito 5 or not. He asked me to take nexito 5 for at least 3 months, once a day. I've read horrible side effects after leaving nexito 5 and it is difficult to come out of the addiction of this medicin. Plz suggest. Doctor also asked me to go for 24 Hr Urine test Catacholamine, Metaniphrine and 5-4I-AA or 5-HI-AA or 5-NI-AA (writing not clear). Please suggest for this also. He said he is asking this to rule out adrenal disorder or tumor.
Posted Mon, 4 Jun 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Jasvinder Singh 21 hours later
Hello,

Thanks for posting your query.

The symptoms that you have mentioned are symptomatic of vitamin B12 and vitamin D deficiency.

Regarding vitamin D levels, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D. But this should be taken only under prescription.
The medications prescribed to you are absolutely correct and you should continue them as prescribed.

In addition, eat lots of fruits and vegetables especially XXXXXXX leafy vegetables. Sources of vitamin B6 and B12 are a non vegetarian diet like chicken and fish, dairy products and bananas. Apart from the vitamin B12 injections, you should take more of the above mentioned diet.

These tests have been advised to you as the doctors suspect pheochromocytoma which is a tumor of the adrenal glands. Most common symptoms of pheochromocytoma are palpitations, tachycardia, headache, pallor, weight loss and elevated blood glucose levels.

You should get your catecholamines in urine checked as advised because apart from pheochromocytoma these can be found in high levels of stress and anxiety also. So apart from 24 hours of urinary levels of catecholamines, you need metanephrine levels in blood also. If they come positive then imaging studies are usually done to look at the adrenal glands.

This is done by CT scan, T2 weighted MRI of the head, neck, chest, and abdomen and using an MIBG scan, which is scintigraphy using iodine-123-marked metaiodobenzylguanidine. Please discuss these diagnostic tests with an endocrinologist .

Regarding Nexito, you should take it under your doctor’s guidance because they are habit forming. If you take it then you should not stop it suddenly as the dose needs to be tapered by your doctor and then the medicine stopped.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer if you have no further queries.

Wishing you good health.






Above answer was peer-reviewed by
 
Follow-up: Palpitations, breathlessness, nausea, fainting spells. USG says mild hepatomegaly. Is this the cause ? 5 hours later
Thanks a lot for such detailed reply. Sir, please clarify echo and ultrasound results also, if they are OK or not. Secondly, Nexito is prescribed but if other medicines are sufficient, and nexito is habit forming, please suggest if I can/should. If avoiding nexito will do no harm, I want to avoid it. Please suggest about nexito and echo/ultrasound results which I shared in my first mail. Thanks
 
 
Answered by Dr. Jasvinder Singh 8 hours later
Hello,

Thanks for writing back.

I can understand your concern for the ultrasound and ECHO findings. The mild dilatation of the aortic root and left atrium should not be a cause of worry. In the ultrasound report, there is fatty liver which is suggestive that the calorie intake exceeds the expenditure of the same. Hence you need to avoid sweets and fried foods and do brisk walking daily for 45 minutes. If fatty liver is found, then you need to restrict your alcohol intake (if you are taking any) and do some regular exercise like brisk walking for 45 min-1 hour daily. Ursodeoxychiloic acid (UDCA) is supposed to help in reducing the fatty liver.

Regarding Nexito, you should consult a psychiatrist for its intake because rest of the medicines that you have been prescribed are multivitamins and can be taken.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer if you have no further queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor